Mark and I met with my oncologist this morning and learned that the Femara I’ve been taking for almost two years has lost its effectiveness and the cancer is growing again. The cancer has a slow metabolic rate, so it isn’t growing quickly, but it is definitely on the upward trend, so it’s time to switch meds.
I was quickly given a CAT scan to see more clearly how big the lung nodules are and then, shortly thereafter, given a shot of my new medicine, Faslodex. I will get injections once a month. We’ll be able to see in 2-3 months if it is working.
This switch in meds, while disappointing, is not a huge surprise. The course of action Dr. Campbell mapped out for us two years ago included the switching of meds over decades of time. Perhaps because of this, I don’t feel knocked down and run over. I feel disappointed. And grateful for two years of one medicine. And hopeful for at least two years out of this next one. And the next one. And the next one…
I’m sure I’ll write more about this in the weeks ahead as we feel this uncertainty and hope commingled. But tonight, I’m pooped, and just want to crawl into a warm bed. I had strength for today. And I have bright hope for tomorrow. That’s huge.
7 replies on “Good-bye, Femara”
So sorry to hear about this new wrinkle, Tash. Sigh. I hope the transition to the new med is seamless and without side-effects. You’ll be in my prayers.
Damn cancer. That’s a theological comment.
Praying, too, that the side effects are minimal and that the intended effects are huge and lasting.
Thinking about you today. Hope the warm bed felt good :o) Praying that this is the right weed-killer.
I love you. And I am daily praying about you and your man and your girl.
p.s. How could you have cancer when you look so damn good?
Faslodex ROCKS. It is…by far…my favorite drug. Femara is forgotten; I won’t even return its calls or e-mails. It is so yesterday. You Rock also. Thought you should know.
You have a beautiful way of putting the best spin on this news. My prayer is that Femara and then Faslodex is the one-two punch you need. Go get em girl!
crap…tripped up but caught yourself beautifully before you skinned your knees. You are amazing in my eyes… and very classy….
Love~ HUGS ~ and SISU (see-sue) to each of you…
PS: SISU is a Finnish word with many meanings:
tenacity, strength, power…You’re just that Tash!